Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 256, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 17, 2000, 5:20 PM CDT for Schuyler County, Illinois. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 17, 2000, 5:20 PM CDT (22:20 UTC)
- Expired
- Aug 17, 2000, 6:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Schuyler County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 5:35 PM CDT | Hail 1.75 | Brooklyn, IL | Numerous vehicles in the area were damaged. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 172220
SVRSPI
ILC169-172300-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
520 PM CDT THU AUG 17 2000
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 600 PM CDT
* AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER BROOKLYN...OR ABOUT 15 MILES NORTHWEST OF
RUSHVILLE...MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LITTLETON
RUSHVILLE
CAMDEN
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LlATER STATEMENTS.
LAT...LON 4033 9084 4022 9095 4003 9054 4018 9032
4027 9056
KMH
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:55 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 17, 2:55 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 255 PM CDT THU AUG 17 2000 MOST CONCERNS WITH THE WEATHER EXIST IN THE MESOSCALE SHORT-TERM... WITH TSRA EXPECTED LATER THIS AFT AND THIS EVE AS THE CAP ERODES. WITH THE UPCOMING FCST PACKAGE...CONCERNS REST ON ENDING PCPN CHANCES...CLOUD TRENDS AND INTRODUCTION OF PCPN LATER IN EXTENDED. 18Z SFC ANALYSIS SHOWS LOW PRES CENTER INVOF MOLINE. CF STRETCHES FM NERN MO TO NEAR KC TO TX PANHANDLE. WF APPEARS TO HAVE NOW LIFTED NORTH OF ILX CWA. CU DEVELOPMENT FM GALESBURG TO PONTIAC MAY MARK THE TRUE 19Z POSITION. FARTHER SOUTH...THE ATMOSPHERE IS CAPPED. THE SOUNDING SUGGESTS THAT CONVECTIVE TEMPS SOUTH OF THE FRONT ARE IN THE MID 90S. WITH SPI AT 94 ATTM...THE CAP SOON TO BREAK...WITH CAPES OF 3000+. W/V SAT LOOP SHOWS WEAKENING SHORTWAVE NEAR BURLINGTON CONT RAPID EWRD MOVEMENT. NRN PLAINS SHORTWAVE KICKING THIS FEATURE EWRD. SPC CONT TO MONITOR OUR REGION FOR POSSIBILITY OF SVR WX THIS AFT-EVE. MODELS ALL HAVE THE SAME IDEA...WITH NOTICEABLE SHORT-TERM TIMING DIFFERENCES. ALL MODELS STRUGGLED WITH THE S/WV APPROACHING NWRN IL ATTM. AVN SEEMS TO HANDLE THE PLACEMENT OF THE SFC LOW BEST...WITH THE ETA A BIT TOO AGGRESSIVE AND THE NGM A BIT TOO FAR NORTH. AVN HAS SFC LOW NEAR DEC AT 00Z...AND NEAR CINCINNATI AT 06Z. WL MAKE MINOR ADJUSTMENT TO PCPN POPS AND TIMING GIVEN THIS SCENARIO. H500 S/WV DEEPENING INTO GREAT LAKES REGION MAY KEEP CLOUD-COVER ARND...ESP NRN SECTIONS...DURING DAY FRI. OTHERWISE...CANADIAN SFC HIGH PRES BUILDS IN...ALLOWING DRYING AND CLEARING CONDITIONS...WITH DWPTS SETTLING BACK INTO THE 60S...AND BY LATER FRI INTO THE 50S. UPR RIDGE SLOWLY NUDGES EWRD...BUT PERSISTANT S/WVS RIDING OVR THE TOP WL KEEP THE RIDGE FM BUILDING TOO MUCH OVR MID-MISSISSIPPI VALLEY THRU FCST PERIOD. SAT STILL LOOKS DRY...BUT AM CONCERNED WITH SUN IN THE WRN CWA...AS NEW AVN SHOWS OVERRUNNING PATTERN SETTING UP BY EARLY IN THE DAY. ONLY SLOW PROGRESSING TO THE UPR AND SFC PATTERNS ACRS THE CONUS THRU MON SHLD KEEP TEMPS FAIRLY UNIFORM. CURRENT ZONES HAVE A GOOD HANDLE ON THIS. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI BU 065/080 057/080 060 81400 PIA EU 063/078 055/079 059 81400 DEC BU 065/080 056/080 058 81400 CMI EU 064/078 054/079 057 81400 MTO BU 068/081 057/081 060 81400 LWV BU 070/082 059/082 060 81400 .ILX...NONE. PLAHMER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 6:19 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 41 min |
| Aug 17, 6:27 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 63 min |
| Aug 17, 6:53 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 67 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.